Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Chaos, periodicity, and snakelike continua


Authors: Marcy Barge and Joe Martin
Journal: Trans. Amer. Math. Soc. 289 (1985), 355-365
MSC: Primary 58F08; Secondary 54F20, 54H20, 58F20
MathSciNet review: 779069
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The results of this paper relate the dynamics of a continuous map $ f$ of the interval and the topology of the inverse limit space with bonding map $ f$. These inverse limit spaces have been studied by many authors, and are examples of what Bing has called "snakelike continua". Roughly speaking, we show that when the dynamics of $ f$ are complicated, the inverse limit space contains indecomposable subcontinua. We also establish a partial converse.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F08, 54F20, 54H20, 58F20

Retrieve articles in all journals with MSC: 58F08, 54F20, 54H20, 58F20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0779069-7
PII: S 0002-9947(1985)0779069-7
Article copyright: © Copyright 1985 American Mathematical Society